from dec 21 i was on ativan until feb 18 then the doctor switched me to clonazepam the doctor prescribed me 1 mg at bedtime from taking 4 mg of ativan a day. I could not do that i was getting major withdrawal symptoms so i went back to the doctor and he said to take 3 pills of clonazepam a day. My question is , is it normal to feel really really angry and anxiety all the time, like im going crazy, yes i have had a past history of drug abuse which ive been clean now for a few years.i do not like this drug ive never had any problems until the doctors prescribed it to me for sleeping. Can alot of stress in general add to the effect of clonazepam?
Coming off of 4mg of Ativan he definitely should have had you take the clonazepam twice daily (once in the am and once in the pm), especially since the half life is about 12 hours. Did you go cold-turkey on the ativan?
If you completely cut out the ativan you are most certainly having some withdrawls from cutting the ativan out, and that will give you anxiety maybe more intense than the anxiety that caused you to start taking the benzos. The clonazepam will attain its desired efficacy in about 2 weeks from the time you start taking it. However, since you were only on it once per day (i think is what your post says) it may take longer to reach it's maximum efficacy, especially if you are taking 2x or 3x daily now. Everything should be fine by two weeks after starting your regular clonazepam dose.
thank-you very much for your reply it was really helpfull. Ive been taking clonazepam 3x a day for 2 days now, i go see my doctor next week. I have one more question for you ive been feeling a pressure on the left side of my head with ice pick headaches, could this all be related to the swith from the ativan to clonazepam? i did have an inner ear problem which i am going to see a ENT for also next week. If you have any more info you would like to share with me regarding clonazepam including how to wean off the stuff it would be greatly appreciated.
As with any benzodiazepine, when you come off of clonazepam you should taper off of it in more or less two week increments of declining dosages. However this is something you MUST discuss with your doctor before doing it, this is not something you just decide to do on your own without his/her input. Your taper schedule will also depend on how long you have been taking the clonazepam when you decide to taper off of it.
RE: the headaches. Anxiety causes us all kinds of physical symptoms. I have not had headaches caused by my anxiety but I'm sure there are some individuals on this forum who have. Of course it could be due to your inner ear problem too.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.